Alert archive / Wyoming / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 83, NWS Cheyenne, WY

July 12, 2007Albany County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 12, 2007, 12:17 PM MDT for Albany County, Wyoming. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2007, 12:17 PM MDT (18:17 UTC)
Expired
Jul 12, 2007, 12:29 PM MDT
In force
12 min
Issued by
NWS Cheyenne, WY
Area
Counties, with a storm outline in the text

County Albany County, WY

The radar

The Cheyenne radar (KCYS), 84 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 6.3 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2007-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 156 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2007-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
156 J/kg
Mixed-layer CIN
-313 J/kg
Mixed-layer LCL
1625 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
-53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KCYS 121819
SVRCYS
WYC001-121900-
/O.NEW.KCYS.SV.W.0083.070712T1817Z-070712T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
1217 PM MDT THU JUL 12 2007

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL ALBANY COUNTY IN SOUTHEAST WYOMING...
  THIS WARNING DOES NOT INCLUDE THE CITY OF LARAMIE.

* UNTIL 100 PM MDT

* AT 1215 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED 14 MILES NORTH OF BALDY PEAK...OR ABOUT 30 MILES
  NORTH OF LARAMIE...AND MOVING SOUTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BALDY PEAK BY 100 PM MDT...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4187 10538 4178 10568 4150 10560 4158 10530

$$

WEILAND
1 follow-up statement
000 
WWUS55 KCYS 121829
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1228 PM MDT THU JUL 12 2007

WYC001-121838-
/O.CAN.KCYS.SV.W.0083.000000T0000Z-070712T1900Z/
ALBANY WY-
1228 PM MDT THU JUL 12 2007

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ALBANY COUNTY IS
CANCELLED...

DOPPLER RADAR INDICATED A SEVERE STORM PRODUCING A POSSIBLE TORNADO 27
MILES TO THE NORTH OF LARAMIE.  FOR THAT REASON...THE SEVERE THUNDERSTORM
WARNING HAS BEEN CANCELLED AND REPLACED BY A TORNADO WARNING UNTIL 
115 PM FOR EAST CENTRAL ALBANY COUNTY.  

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4187 10538 4178 10568 4150 10560 4158 10530

$$

WEILAND

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 9:50 AM MDT, 2 hours 27 minutes earlier.

Area forecast discussion, Jul 12, 9:50 AM MDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
950 AM MDT THU JUL 12 2007

.DISCUSSION...A FEW SHOWERS HAVE BEEN NOTED OVER PARTS OF SOUTHEAST
WYOMING SINCE MID MORNING.  IN ADDITION...SATELLITE IMAGERY INDICATED
A FAIR AMOUNT OF MID LEVEL MOISTURE PRESENT OVER ESPECIALLY THE
SOUTHWEST PART OF THE CWA.  THE ATMOSPHERE WILL BE MOIST AND UNSTABLE
THIS AFTERNOON AND EVENING OVER AT LEAST THE SOUTHWEST PART OF THE
CWA WITH THUNDERSTORMS A GOOD POSSIBILITY.  THE POTENTIAL FOR SEVERE
EXISTS AGAIN LATER THIS AFTERNOON AND THIS EVENING TO THE EAST OF THE
LARAMIE RANGE OVER TO THE SOUTHERN PANHANDLE.  AT THIS TIME...CAPE
AND INSTABILITY VALUES APPEAR THAT THEY WILL BE THE GREATEST OVER
THE SOUTHERN PANHANDLE.  A JET STREAK WILL MOVE ACROSS THE CWA THIS
AFTERNOON AND EVENING AND WILL ENHANCE THE ACTIVITY.  CLOUDS AND SOME
SHOWERS WERE ALREADY A RESULT IN THE NORTHWEST PART OF THE STATE.
THAT FEATURE MAY MAKE FOR A SOMEWHAT EARLIER START TO THE ACTIVITY.
THERE IS ALSO A WEAK SURFACE BOUNDARY THAT WILL MOVE THROUGH THE EAST
PART OF THE CWA DURING THAT TIME AS WELL.  HAIL AND HEAVY RAIN WILL
BE THE MAIN WEATHER ELEMENTS FROM THE STORMS.

&&

.PREVIOUS DISCUSSION  /ISSUED AT 420 AM MDT THU JUL 12 2007/

SHORT TERM...NW FLOW WILL BE ALOFT TODAY THROUGH FRIDAY.  AN UPPER
RIDGE WILL REMAIN OVER THE WESTERN U.S. WITH THE AXIS EXTENDING INTO
THE PAC NW.  MID LEVEL MOISTURE WILL AGAIN BE PRESENT AS MONSOONAL
MOISTURE CONTINUES TO MOVE INTO THE AREA FROM THE SOUTH.  LIS THIS
AFTERNOON WILL BE FROM -3 TO -5 EAST OF THE LARAMIE RANGE WITH CAPE
VALUES BETWEEN 1000 AND 1800 J/KG.  AGREE WITH SPC DAY ONE OUTLOOK
FOR THE SOUTHERN HALF OF THE NEBRASKA AND EXTREME SOUTHEAST
WY...WHICH WILL BE AHEAD OF A THETA E RIDGE AXIS MOVING ACROSS THIS
AREA THIS AFTERNOON.  WILL GO WITH ISOLATED AFTERNOON AND EVENING
THUNDERSTORMS ACROSS MUCH OF THE CWA TODAY...WITH A FEW STORMS
POSSIBLY BECOMING SEVERE IN THE ABOVE MENTIONED AREA.  LARGE HAIL
WILL AGAIN BE THE PRIMARY THREAT WITH THE STORMS ALONG WITH BRIEF
HEAVY RAIN.  ON FRIDAY...THE UPPER RIDGE AXIS WILL SHIFT EAST TO THE
INTERMOUNTAIN REGION.  AIRMASS REMAINS ABOUT THE SAME...SO WILL
CONTINUE A CHANCE OF LATE DAY THUNDERSTORMS ACROSS ALL BUT THE
EXTREME NORTH OF THE CWA ON FRIDAY.  CAPE VALUES AND LIS WILL NOT BE
AS GOOD ON FRIDAY FOR SEVERE STORMS AND BELIEVE THAT SEVERE STORMS
WILL STAY TO THE SOUTH OF THE FORECAST AREA.  HIGH TEMPERATURES WILL
BE AROUND NORMAL BOTH TODAY AND TOMORROW.

LONG TERM...SAT THRU WED...STG UPPER RIDGE STARTS SHIFTG E INTO THE
REGION ON SAT AND THEN SLOWLY MOVES E UNTIL IT IS JUST E OF AREA BY
WED. TEMPS TO WARM UP BACK TO A LITTLE ABOVE NORMAL LEVELS.  SAT MAY
END UP HAVING THE FEWEST LATE DAY TSTMS...BUT IT LOOKS LIKE SOME
RESIDUAL MSTR FROM THE SW WILL SHIFT OVER INTO THE AREA FOR SUN INTO
WED WITH A BETTER COVERAGE PERHAPS.  MODELS IN BETTER AGREEMENT TNGT
WITH RESPECT TO PAC NW UPPER TROF.  GFS HAS SLOWED ITS EWD MOVEMENT
OF THIS FTR...WITH THE UPPER RIDGE HOLDING FAIRLY STRONG ACROSS THE
REGION...JUST LIKE OTHER MODELS ARE SHOWING.

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL ACROSS THE AREA THROUGH
TONIGHT.  MVFR CONDITIONS WILL OCCUR IN AND NEAR THE AFTERNOON
AND EVENING THUNDERSTORMS...ESPECIALLY ACROSS THE SOUTHERN HALF OF
THE AREA.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

WEILAND
Hazardous weather outlook, Jul 12, 10:13 AM MDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1013 AM MDT THU JUL 12 2007

NEZ019>021-054-055-WYZ067>070-131130-
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-PLATTE-GOSHEN-
CHEYENNE FOOTHILLS-PINE BLUFFS-
1013 AM MDT THU JUL 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL DEVELOP BY MID AFTERNOON AND THEN CONTINUE INTO
THE EVENING HOURS OVER THE SOUTHEAST WYOMING PLAINS AND THE SOUTHERN
NEBRASKA PANHANDLE.  THE ATMOSPHERE WILL BE MOIST AND UNSTABLE OVER
THAT AREA.  THE STORMS WILL BE TRIGGERED BY A WEAK DISTURRBANCE
MOVING ACROSS THE REGION IN THE UPPER ATMOSPHERE AND A WEAK SURFACE
COLD FRONT MOVING INTO THE CENTRAL HIGH PLAINS.  SOME OF THE STORMS
WILL PRODUCE SEVERE WEATHER LATE THIS AFTERNOON AND THIS EVENING...
PRIMARILY OVER THE SOUTHERN PANHANDLE AND NEARBY PARTS OF SOUTHEAST
WYOMING.  THE STORMS WILL ALSO PRODUCE FREQUENT LIGHTNING AND GUSTY
WINJDS.  ALL OF THE ACTIVITY WILL MOVE TO THE SOUTHEAST AT 15 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS JUST ABOUT EVERY
DAY...WITH THE FEWEST STORMS ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ001>003-WYZ059-060-131130-
SIOUX-DAWES-BOX BUTTE-CONVERSE-NIOBRARA-
1013 AM MDT THU JUL 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE OVER THE AREA FROM MID AFTERNOON
THROUGH THE EVENING.  THE STORMS WILL NOT BE STRONG ENOUGH TO
PRODUCE SEVERE WEATHER OVER EAST CENTRAL WYOMING AND THE NORTHERN
NEBRASKA PANHANDLE.  THE ACTIVITY WILL MOVE TO THE SOUTHEAST AT
20 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HOT TEMPERATURES RETURN STARTING THIS WEEKEND AND CONTINUE INTO
THE MIDDLE OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ061>066-131130-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-LARAMIE RANGE-
1013 AM MDT THU JUL 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SCATTERED COVERAGE OFD THUNDERSTORMS WILL BE OVER SOUTH CENTRAL
WYOMING THIS AFTERNOON AND EVENING.  THE STORMS WILL PRODUCE A
PERIOD OF MODERATE RAINFALL...SMALL HAIL...GUSTY WINDS AND LIGHTNING.
ALL OF THE ACTIVITY WILL MOVE TO THE SOUTHEAST AT 15 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS JUST ABOUT EVERY
DAY...WITH THE FEWEST STORMS ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WEILAND

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 7:52 PM MDTSevere Thunderstorm WarningCYSLaramie23 min
Jul 11, 8:21 PM MDTSevere Thunderstorm WarningCYSLaramie39 min
Jul 12, 12:26 PM MDTTornado WarningCYSAlbany49 min
Jul 12, 1:06 PM MDTSevere Thunderstorm WarningCYSGoshen, Laramie, Platte39 min
Jul 12, 1:14 PM MDTSevere Thunderstorm WarningCYSAlbany, Laramie57 min
Jul 12, 1:45 PM MDTSevere Thunderstorm WarningCYSLaramie, Platte13 min
Jul 12, 1:52 PM MDTFlash Flood WarningCYSLaramie113 min
Jul 12, 3:59 PM MDTSevere Thunderstorm WarningCYSAlbany31 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.